MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HURRICANE RX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION HURRICANE RX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00545920
Medical Device Problem Codes Inflation Problem (1310); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block e1: this event was reported by a nurse manager gek leng tan.The healthcare facility details are unknown.Imdrf device code a0414 captures the reportable investigation result of balloon longitudinally torn.Block h11: investigation results the returned hurricane rx dilatation balloon was analyzed, and a visual and microscopic inspection found that the balloon was longitudinally torn, which leads to the reported failure to inflate.No other problems with the device were noted.The results of the analysis performed on the returned device found that the balloon was longitudinally torn, which leads to the reported balloon failure to inflate.The torn longitudinal found in the balloon is likely to have occurred due to factors encountered during the procedure, it can be due to excess pressure, interaction with other devices, or anatomical factors.These factors and interactions could influence the damage found in the balloon.Also, it is possible that interaction with any kind of a sharp surface during/previous the procedure could create friction on the balloon, causing the problem of torn longitudinal found.Therefore, the most probable root cause is an adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a hurricane rx dilatation balloon was attempted to be used during a procedure.The exact procedure date is unknown.During the procedure, the balloon would not inflate.The procedure was completed using an alternative device.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of a balloon longitudinally torn.Please see block h11 for full investigation details.

Brand Name
HURRICANE RX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21687705
Report Number3005099803-2025-01190
Device Sequence Number18355328
Product Code FGE
UDI-Device Identifier08714729283836
UDI-Public08714729283836
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K130484
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2026
Device Model NumberM00545920
Device Catalogue NumberM00545920
Device Lot Number0033639461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2025
Initial Report FDA Received Date03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown